Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Graph closures and metric compactifications of $N$

Authors: A. K. Steiner and E. F. Steiner
Journal: Proc. Amer. Math. Soc. 25 (1970), 593-597
MSC: Primary 54.53
MathSciNet review: 0264614
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that all compactifications of the positive integers $N$ which have metrizable remainders are themselves metrizable. This is done by first proving that each Hausdorff compactification of a noncompact locally compact space is the graph closure in an appropriate space. It is then shown that any two compactifications of $N$ which have homeomorphic metrizable remainders are homeomorphic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.53

Retrieve articles in all journals with MSC: 54.53

Additional Information

Keywords: Compact spaces, compactifications, metric spaces, graph closures
Article copyright: © Copyright 1970 American Mathematical Society